Alert archive / West Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 6, 2016, 3:26 PM EDT for Webster County, West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 6, 2016, 4:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, WV
County Webster County, WV
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS81 KRLX 061926 SPSRLX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT SAT AUG 6 2016 WVZ028-037-038-062015- WEBSTER-BRAXTON-NICHOLAS- 326 PM EDT SAT AUG 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS...SOUTH CENTRAL BRAXTON AND WEST CENTRAL WEBSTER COUNTIES... AT 325 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIRCH RIVER...OR 7 MILES SOUTH OF SUTTON...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIRCH RIVER...ERBACON...BOGGS AND LITTLE BIRCH. THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 55 AND 61. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3857 8086 3866 8074 3853 8044 3835 8063 TIME...MOT...LOC 1925Z 316DEG 14KT 3856 8076 $$ KISTNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:14 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 6, 3:14 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Charleston WV 314 PM EDT SAT AUG 6 2016 .SYNOPSIS... Cold front slides through the region today. Weak high pressure holds on through next week. && .NEAR TERM /THROUGH SUNDAY/... Cold front will continue to sag south through the region today and this evening...with sct showers and thunderstorms as it does so. Frontal boundary at 1730Z generally along the Ohio River area...with sct showers...and low ceilings out ahead of the front. Across the far north...gradual clearing starting to take place...with warmer temperatures than along/south of frontal boundary. Frontal boundary...and associated precipitation will continue to push south of the area later today and tonight...with a dry night expected on tap. Some partial clearing...particularly across the northern 1/3 to 1/2 of the CWA may allow for fog formation late tonight...while across the south/mountains...clearing may not occur until late...if not until Sunday sometime. Showers...and isolated thunderstorms possible Sunday...mainly across southwest VA and adjacent WV counties...as moisture from a low pressure system to the south spreads northward. && .SHORT TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Surface high pressure across the Great Lakes will help keep the majority of the area dry through Tuesday. The exception will be across the south portion of CWA. Moisture combined with a weak trough will make it possible for a few showers and thunderstorms to develop. Chances for additional showers and thunderstorms will enter the picture Tuesday. Once again precip water values are on the higher side with 1.5 to 2 inches. Any storms will be capable of heavy rainfall once again. High temperatures will be the 80s across the lowlands with reading in the 70s in the mountains to start the week. Overnight lows will generally be in the 60s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Followed WPC guidance fairly closely over the extended period. Early this period, surface high pressure will be in place to the east of the area. Models indicate a front to the south and one to the northwest. As the Ohio Valley and Mid Atlantic are in between systems, should only see typical summertime daytime convection in heating. However, rain changes increase as we head toward the end of the week as a frontal system to the west approaches. Temperatures will be in the 80s in the mountains to the 90s in the lowlands. Overnight lows will be in the 60s and 70s during the period. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Cold front...at 1730Z along the Ohio River...continuing to sag south. North of the front...mainly VFR conditions...with sct showers and isold thunderstorms forming south of the front...along with widespread mvfr/ifr cigs. Frontal boundary...and associated precipitation will push south of WV late tonight. Generally...expecting a gradual lifting to vfr conditions across southeast Ohio...northeast KY...and much of central WV...with conditions across the mountains of WV and southwest VA more uncertain...possibly remaining in MVFR/IFR conditions for most of the TAF period. Sunday...patchy ifr fog possible...particularly in areas that see clearing. Otherwise...mainly VFR conditions with light surface winds gradually developing after 14Z. CONFIDENCE AND ALTERNATE SCENARIOS... FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Fog development could be less than currently forecast. IFR/MVFR cigs may not linger as long across mountains tonight as currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M H H H H H H H H H H HTS CONSISTENCY M M H H H H H H H H H H BKW CONSISTENCY M M M M M M M M M H H H EKN CONSISTENCY M M M H H H H H H H M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SUNDAY... IFR fog possible Monday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JB/SL NEAR TERM...SL SHORT TERM...JB LONG TERM...JB AVIATION...SL
Hazardous weather outlook, Aug 6, 3:30 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EDT SAT AUG 6 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-070730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 330 AM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS ARE EXPECTED TODAY. THIS COULD CREATE LOCALIZED WATER ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 3:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT SAT AUG 6 2016 WVZ028-037-038-062015- WEBSTER-BRAXTON-NICHOLAS- 326 PM EDT SAT AUG 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS...SOUTH CENTRAL BRAXTON AND WEST CENTRAL WEBSTER COUNTIES... AT 325 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIRCH RIVER...OR 7 MILES SOUTH OF SUTTON...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIRCH RIVER...ERBACON...BOGGS AND LITTLE BIRCH. THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 55 AND 61. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3857 8086 3866 8074 3853 8044 3835 8063 TIME...MOT...LOC 1925Z 316DEG 14KT 3856 8076 KISTNER
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:59 PM EDT | Flash Flood Warning | RLX | Braxton | 3 hr |
Nearby
Special Weather Statements in West Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.